Army Hospitals have a growing problem with drug overdoses and patient deaths due to drug overdoses and interactions. Since June of last year, there has been an increase in the number of incidents of accidental drug overdoses to patients in Army hospitals. Additionally, some patients have died from drug interactions. In one recent patient death from drug interactions, the Sergeant actually told his doctors he was feeling disoriented as a result of the medication and that he could not function. The doctors did not alter the medication or determine if there was an interaction and the Sergeant later died. Patients and their families can help to alert doctors to side effects and possible drug interactions and should be certain to follow up with their doctor immediately. Patients of government-run, Army, and Veterans’ Administration hospitals may have recourse under the Federal Tort Claims Act if they are injured.
Read more here.